Alert archive / Kentucky / River Flood Warnings in 2020
River Flood Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 12, 2020, 10:27 AM CST for Daviess County, Kentucky. It took effect at Feb 14, 2020, 2:07 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2020, 10:27 AM CST (16:27 UTC)
- In effect from
- Feb 14, 2020, 2:07 PM CST
- Expired
- Feb 21, 2020, 3:55 AM CST
- In force
- 7 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Owensboro (OWBK2).
- Action stage
- 24 ft
- Minor stage
- 40 ft
- Moderate stage
- 44 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:42 AM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Feb 12, 5:42 AM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
542 AM CST Wed Feb 12 2020
.UPDATE...
Issued at 542 AM CST Wed Feb 12 2020
Updated aviation section for 12z TAF package.
&&
.SHORT TERM...(Today through Friday night)
Issued at 239 AM CST Wed Feb 12 2020
Models take a surface low over middle Tennessee by 00z Thursday,
then over Pennsylvania by 12z Thursday. Rain will spread north
across the PAH forecast this morning, and continue through early
this evening. Rain will taper off from southwest to east from mid
evening through the overnight, with dry conditions expected across
our region by 12z.
The farther east track has lowered our rainfall totals a little,
but we are still expecting one to one and half inches, with
isolated higher amounts mainly across west Kentucky. Ground
conditions are saturated, and even the lesser rain amounts Monday
resulted in water over some roads and significant rises in our
smaller river and creeks. These amounts today into tonight in a
shorter time frame are a concern, so our ongoing Flash Flood
Watch looks good.
For our northern counties, precipitation may mix with some snow at
the onset today and before ending tonight, but no impacts are
expected.
Behind this system, surface high pressure will build in from the
northwest. This will bring much colder air into the middle
Mississippi and lower Ohio valleys for the end of the work week.
Highs Thursday will be in the 30 to 40 degree range, then in the
middle 20s to lower 30s on Friday. Lows Friday morning will be in
the upper single digits to middle teens, with wind chill readings
in the single digits. These readings will be around 15 degrees
below normal. Fortunately, at least we will have some welcome
sunshine.
The high will move off to our east on Friday, and winds will be
gradually shifting back to the south Friday night. This will
result in temperatures moderating a little, with lows Saturday
morning only around 5 degrees below seasonal normals.
.LONG TERM...(Saturday through Tuesday)
Issued at 239 AM CST Wed Feb 12 2020
A few significant changes made to the long term. We are going with a
dry forecast Saturday through Sunday. None of the latest guidance or
WPC supports PoPs at this time. A weak front will move into the area
by Sunday morning as weak mid level energy moves over the area.
There may be an increase in clouds, but that's about it.
Focus will then shift out west, to a trough that model consensus has
moving across the central Rockies, ending up over the Plains by
Tuesday morning. The response at the surface will be low pressure
over the central Plains, with a warm front extending east across the
MS Valley region to the Carolina's Monday. A surge of moisture
across the area, and increasing forcing as the upper trough
approaches, means a chance of showers Monday through Tuesday night.
Pops should peak Tuesday, with the passage of a cold front,
diminishing from NW to SE Tuesday night into Wednesday. There may be
a few thunderstorms Monday night into Tuesday. Temperatures in the
long term will be near normal Saturday, then above normal Sunday
through Tuesday.
&&
.AVIATION...
Issued at 542 AM CST Wed Feb 12 2020
VFR conditions will lower to MVFR and IFR between 15z and 18z as
light to moderate rain continues to spread north across the TAF
sites. IFR cigs will become predominant after 18z, with vsbys
varying between MVFR and IFR. Brief dips to LIFR cigs are
possible. Winds will be out of the northeast to east at 5 to 10
kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flash Flood Watch through late tonight for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through late tonight for INZ081-082-085>088.
KY...Flash Flood Watch through late tonight for KYZ001>022.
&&
SHORT TERM...RST
AVIATION...RSTHazardous weather outlook, Feb 12, 4:08 AM CST, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 408 AM CST Wed Feb 12 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 408 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect for the entire area through 6AM Thursday. Widespread moderate to heavy rain is expected across the region, generally in the one to one and a half inch range. Locally heavier amounts are possible. See the Flash Flood Watch product for details. A blast of arctic air will produce wind chills in the single digits Friday morning. Locally heavy downpours cannot be ruled out Tuesday. Isolated thunderstorms will be possible. Points along several rivers are rising and are currently flooding or projected to flood soon. See the River Flood Warnings and Statements for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Locally heavy downpours cannot be ruled out Tuesday. Isolated thunderstorms will be possible. Flooding will occur or continue on many area rivers. See the River Flood Warnings and Statements for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, however, rainfall reports and any reports of flooding would be appreciated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:01 PM CST | River Flood Warning | PAH | Crittenden, Livingston | 15 days |
| Feb 12, 10:27 AM CST | River Flood Warning | PAH | Daviess, Henderson | 9 days |
| Feb 12, 3:37 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Crittenden, Graves, Hopkins, Livingston and 4 more | 4 hr |
| Feb 12, 4:06 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, McLean, Muhlenberg, Todd and 1 more | 4 hr |
| Feb 12, 4:32 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, Union, Webster | 3 hr |
Nearby
River Flood Warnings in Kentucky, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.